Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

What is the cause and treatment for Tinea Pedis?

Jan 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 5930 Questions
Hi Dr, I have been having a problem on my right feet between the last two fingures , the skin between the fingure peels off as if its soked in water, feel its because their is not much gap between figures to flow air to dry it, but its happening from some years, specially in monsoon and winter, im afraid it wud lead to some infection in future, attached the pics, pls advice how to stop it Regards
Posted Wed, 5 Mar 2014 in Skin Hair and Nails
Answered by Dr. Kakkar S. 21 minutes later
Brief Answer: Tinea Pedis Detailed Answer: Hi. Thanks for posting your concern at HCM I would keep a possibility of Tinea Pedis. This happens due to exactly the same reason which you mentioned i.e trapping of moisture due to lack of air flow thus leading on to maceration of skin, which provides an ideal environment for the fungus to proliferate. Conditions predisposing to this are wearing footwear/shoes throughout the day OR for most of the day specially in summers when there is lot of sweating and humidity. If I was you treating doctor I would have asked you to apply a topical antifungal cream e.g Clotrimazole/Sertaconazole OR Luliconazole twice daily in between the fingers for 4-6 weeks. An oral antifungal e.g Fluconazole 150 mg once every week for 4-6 weeks. General measures like wearing slippers Or sandals rather than shoes for most part of the day also helps a lot in resolving the condition and preventing its recurrence. Once the condition resolves I recommend my patients to use an antifungal dusting powder (Clotrimazole dusting powder) in between the finger spaces, which not only keeps the area dry and thus unconducive for fungus growth but also prevents the fungus to grow again due to its antifungal action. take care regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor